Alert archive / California / Wind Advisories in 2009
Wind Advisory 20, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Nov 15, 2009, 5:05 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2009, 5:05 AM PST (13:05 UTC)
- Expired
- Nov 15, 2009, 11:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 151305 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 605 AM MST SUN NOV 15 2009 AZZ020-CAZ031-151900- /O.NEW.KPSR.WI.Y.0020.091115T1305Z-091115T1900Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE 605 AM MST SUN NOV 15 2009 /505 AM PST SUN NOV 15 2009/ ...WIND ADVISORY IN EFFECT COLORADO RIVER VALLEY UNTIL NOON MST /11 AM PST/ TODAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR THE COLORADO RIVER VALLEY...GENERALLY BETWEEN PARKER DAM AND MARTINEZ LAKE UNTIL NOON MST /11 AM PST. GUSTY NORTH WINDS BETWEEN 30 AND 45 MPH WILL CONTINUE ALONG THE COLORADO RIVER VALLEY UNTIL NOON MST. LOCATIONS IN THE WIND ADVISORY INCLUDE PARKER DAM...THE CITY OF PARKER...BLYTHE...EHRENBERG...SOUTH TOWARD MARTINEZ LAKE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. && $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
1 follow-up statement
000 WWUS75 KPSR 151845 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1145 AM MST SUN NOV 15 2009 AZZ020-CAZ031-151945- /O.EXP.KPSR.WI.Y.0020.000000T0000Z-091115T1900Z/ LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BLYTHE 1145 AM MST SUN NOV 15 2009 /1045 AM PST SUN NOV 15 2009/ ...WIND ADVISORY WILL EXPIRE AT NOON MST /11 AM PST/ TODAY... THE WIND ADVISORY WILL EXPIRE AT NOON MST /11 AM PST/ TODAY. WIND SPEEDS ARE EXPECTED TO GRADUALLY WEAKEN EARLY THIS AFTERNOON. BREEZY TO WINDY CONDITIONS...WITH GUSTS TO 35 MPH CAN BE EXPECTED ALONG THE LOWER COLORADO RIVER VALLEY THIS AFTERNOON. LOCAL AREAS OF BLOWING DUST MAY OCCUR WITH THE STRONGER WINDS EARLY THIS AFTERNOON. $$ NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 15, 4:39 AM PST, 26 minutes earlier.
Area forecast discussion, Nov 15, 4:39 AM PST, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 539 AM MST SUN NOV 15 2009 .UPDATE...UPDATED AVIATION AND FIRE WEATHER DISCUSSIONS. && .SYNOPSIS... HIGH PRESSURE WILL SLOWLY BUILD INTO THE REGION FROM THE WEST LATER TODAY AND CONTINUE THROUGH WEDNESDAY...RESULTING CLEAR SKIES. AFTERNOON TEMPERATURES WILL SLOWLY WARM TO NEAR NORMAL BY TUESDAY. A SERIES OF PACIFIC LOW PRESSURE SYSTEMS WILL AGAIN MOVE INTO THE WESTERN STATES NORTH OF THE AREA LATER IN THE WEEK...HOWEVER DRY WEATHER IS EXPECTED. && .DISCUSSION... NO WEATHER PROBLEMS EXPECTED ACROSS THE FORECAST AREA...SOUTHEAST CA TO SOUTH CENTRAL AZ THE NEXT 7 DAYS. THE LOW PRESSURE SYSTEM THAT MOVED INTO AZ SATURDAY WILL MOVE QUICKLY EAST THIS MORNING... FOLLOWED BY BUILDING HIGH PRESSURE BY EVENING. TODAY... SURFACE DEWPOINTS WHICH WERE RELATIVELY HIGH THIS MORNING WILL QUICKLY DROP INTO THE TEENS WITH A LITTLE AFTERNOON HEATING/MIXING. OTHERWISE CLEAR SKIES AND COOL TEMPERATURES ARE EXPECTED. MONDAY AND TUESDAY... A HIGH PRESSURE SYSTEM OVER THE AREA WILL RESULT IN CLEAR SKIES AND NEAR NORMAL TEMPERATURES. WEDNESDAY THROUGH FRIDAY... A SERIES OF PACIFIC LOW PRESSURE SYSTEMS WILL BEGIN TO MOVE INTO THE WESTERN STATES MAINLY NORTH OF THE FORECAST AREA THIS PERIOD. AT OUR LATITUDE...DRY WEATHER...OCCASIONAL HIGH CLOUDS...AND SLIGHT AFTERNOON COOLING ARE EXPECTED. && .AVIATION... SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA... CLEAR/SUNNY SKIES. LIGHT WINDS GENERALLY LESS THAN 10KT THROUGH THE AFTERNOON. AFTER 04Z...LIGHT-VARIABLE WIND FAVORING EAST-NORTHEAST. SOUTHEAST CALIFORNIA INCLUDING KIPL AND KBLH... CLEAR/SUNNY SKIES. GUSTY NORTHERLY WINDS UP TO 30KTS...WILL PERSIST ALONG THE LOWER COLORADO RIVER VALLEY/NEAR KBLH THROUGH 22Z. WINDS LESS AT KIPL...FAVORING WEST-NORTHWEST THROUGH THE DAY. WINDS DIMINISH AFTER SUNSET...REMAINING LIGHT OVERNIGHT THROUGH 12Z MON. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .FIRE WEATHER... TUESDAY THROUGH SATURDAY... HIGH PRESSURE BUILDS THROUGH MID-WEEK. EXPECT TEMPERATURES TO GRADUALLY WARM AND DAYTIME HUMIDITY LEVELS TO BE BELOW 15 PERCENT ACROSS ALL ELEVATIONS...WITH OVERNIGHT RECOVERY FAIR ACROSS THE DESERTS INTO THURSDAY. A SERIES OF LOW PRESSURE SYSTEMS MOVE THROUGH THE GREAT BASIN FOR THE LATTER HALF OF THE WEEK. AT THIS TIME... MODELS SUGGEST THE SYSTEMS WILL BE DRY...BRINGING ONLY COOLER TEMPERATURES AND INCREASED WINDS TO OUR FORECAST AREA. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...NONE. CA...NONE. && NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX DISCUSSION...VASQUEZ AVIATION...MEYERS FIRE WEATHER...MEYERS
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 5:40 AM PST | Red Flag Warning | PSR | Imperial, Riverside | 6 hr |
Nearby
Wind Advisories in California, 2009Wind Advisories in Arizona, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.